Funnel Cloud, Madison
- When
- March 10, 5:15 PM CST
- Where
- Madison County, 4.51 mi NNW of Madisonville
- Reported by
- Emergency Manager
- Coordinates
- 31.010, -95.910
A funnel cloud was sighted north of Madisonville and east of Interstate 45.
A funnel cloud was sighted in a thunderstorm that was moving eastward across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted in a thunderstorm that was moving eastward across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 10, 2:57 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
257 PM CST WED MAR 10 2010
.DISCUSSION...
SCATTERED STRONG CELLS DEVELOPING ALONG DRY LINE JUST WEST AND
NORTHWEST OF CWFA. WE KEPT POSSIBLE SVR TSTMS FOR AREAS NORTH OF
I-10 THIS AFTERNOON AND FOR NORTHEAST HALF CWFA THIS EVENING
(THROUGH MID EVENING). BEST CHANCE FOR STRONGER CONVECTION SHOULD BE
MID/LATE AFTERNOON. SURFACE DEWPOINTS REMAINING QUITE HIGH
TONIGHT OVER MARINE WATERS AND COASTAL ZONES WE CONTINUED WITH
AREAS OF DENSE FOG. DEWPOINTS GRADUALLY LOWERING WEST TO EAST OVERNIGHT
AS DRY LINE BOUNDARY PUSHES THROUGH. UPPER LEVEL DISTURBANCE
OVER NORTH TEXAS/OKLAHOMA WILL RAPIDLY MOVE NORTHEAST TO NW
MISSOURI/NE NEBRASKA LATE THURSDAY AND ASSOCIATED POSITIVELY
TILTED TROUGH WILL THEN MOVE OVER OUR REGION. COOLER DRIER AIR AT
THE LOWER LEVELS (WITH NORTHWEST FLOW) WILL PUSH ACROSS CWFA LATER
THURSDAY NIGHT AND INTO FRIDAY MORNING. THURSDAY THROUGH THE
WEEKEND EXPECTED TO BE DRY WITH RELATIVELY WEAK HIGH PRESSURE OVER
THE REGION. TEMPERATURES WILL WARM UP TO NEAR SEASONAL NORMAL
VALUES. COLD FRONT WILL PUSH ACROSS REGION MONDAY AS A DEVELOPING
LOWER LATITUDE UPPER TROUGH/LOW APPROACH TEXAS. INDICATIONS ARE
HIGHER MOISTURE LEVELS (INITIALLY) WILL BE MAINLY WEST AND
SOUTHWEST OF OUR CWFA (DUE TO STRONGER ISENTROPIC LIFTING). ECMWF
AND THE CANADIAN MODEL INDICATE A STRONGER UPPER LEVEL LOW MOVING
ACROSS TEXAS (COMPARED TO GFS). BEST RAIN CHANCES MAY BE ON
TUESDAY. 37
&&
.PREVIOUS DISCUSSIONS (AROUND MID DAY)...
.MARINE...
FOG WILL CONTINUE TO BE THE ISSUE. AREAS OF SEA FOG NEAR GALVESTON
AND POINTS EASTWARD SHOULD MIX OUT THIS AFTERNOON BUT WILL BE BACK
LATE TONIGHT AS WINDS RELAX AND TEMPERATURES DIP. A COLD FRONT WILL
PUSH OFF THE COAST THURSDAY NIGHT AND THIS SHOULD END THIS DIURNAL
THREAT.
45
&&
.AVIATION...
FOG HAS LIFTED AT ALL BUT GLS AND MIXING UNDERWAY. MVFR CIGS THE
ISSUE IN THE SHORT TERM ALONG WITH SHOWERS MOVING NORTHEAST THROUGH
LBX/GLS AND VCSH FOR HOU...THESE ARE MOVING AT 30+ KNOTS AND SHOULD
BE OUT OF THE HOU AREA BY 19Z. S/W ROTATING ACROSS THE NORTH WILL
FIRE UP MORE SHRA/TSRA FOR CLL/UTS TERMINALS. AFTER JUST GETTING THE
SMALL HAIL REPORT MAY NEED TO ADD THAT THREAT TO UTS. CAN'T RULE
OUT AN ISOLATED TSRA TO MOVE THROUGH THE CXO/IAH AREA BUT MUCH
STRONGER SUBSIDENCE CAP APPEARS TO BE IN PLACE ACROSS THE SOUTH PER
HOU ACARS SOUNDINGS. HAVE ADDED VCSH TO CLL TROUGH 19Z AND MAY NEED
TO EXTEND THAT ANOTHER HOUR. WILL CONTINUE THE VCTS FOR UTS THROUGH
22Z. AT THE MOMENT WILL JUST MENTION CB FOR CXO/IAH THIS AFTERNOON.
FOG BACK TONIGHT WITH LIGHT WINDS AND SATURATED LOW LEVELS. WILL
LIKELY BE ADDING IN FOG <3 MILES AT CXO/IAH SOUTHWARD TIL AT LEAST
14Z.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 48 74 46 67 45 / 10 10 10 10 0
HOUSTON (IAH) 53 76 47 70 47 / 20 10 10 10 0
GALVESTON (GLS) 58 72 53 67 54 / 10 10 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST THURSDAY
FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...MATAGORDA.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 PM CST WED MAR 10 2010 TXZ163-164-176>179-195>200-210>213-226-227-111400- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 323 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE IN COMBINATION WITH A MOIST AND UNSTABLE AIR MASS...ALONG WITH FAVORABLE JET DYNAMICS...WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS. THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE EXIST MAINLY NORTH OF INTERSTATE 45 THIS AFTERNOON AND MAINLY NORTHEAST OF AN AUSTONIO...PINEHURST... NEEDVILLE LINE EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THIS WEDNESDAY MID AFTERNOON THROUGH EARLY EVENING. TXZ214-235>238-111400- BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- 323 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...DENSE FOG ADVISORY IN EFFECT FROM 9 PM CST THIS EVENING THROUGH 8 AM CST THURSDAY MORNING... .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF DENSE FOG EXPECTED TO DEVELOP OVER THE REGION LATER THIS EVENING. VISIBILITIES IN FOG WILL LOWER TO A QUARTER MILE. LOWEST VISIBILITIES CAN BE EXPECTED NEAR THE COAST. THE FOG IS EXPECTED TO START DISSIPATING SHORTLY AFTER SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ330-335-350-355-111400- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 323 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DENSE SEA FOG EXPECTED OVER THE BAYS AND NEARSHORE WATERS TONIGHT THROUGH EARLY THURSDAY. THE FOG IS LIKELY TO BECOME DENSE AT TIMES... ESPECIALLY OVER THE UPPER REACHES OF THE BAYS. VISIBILITIES WILL BE REDUCED TO LESS THAN 1/2 NAUTICAL MILE AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Ft Hood radar (KGRK), 144 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted north of Madisonville and east of Interstate 45.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212269.